Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 24, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Nov 2, 2018, 2:42 PM EDT for Hillsborough County, Pasco County, Pinellas County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2018, 2:42 PM EDT (18:42 UTC)
- Expired
- Nov 2, 2018, 3:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hillsborough County, FL, Pasco County, FL, Pinellas County, FL
The radar
The Tampa radar (KTBW), 39 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 2, 1:34 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 2, 1:34 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
134 PM EDT Fri Nov 2 2018
.AVIATION...
Cold front with showers and thunderstorms continues approaching
but it has slowed slightly and the convection has weakened and
become more scattered. However anticipate lowering CIGS and MVFR
TSRA with gusty winds at all terminals...generally in a 20Z to 24Z
window with VCSH into the evening and MVFR CIGS for most of the
night. Clearing late night and through the morning. Southerly
winds...robust at times...shift to N and NNE with diminishing
speeds Sat.
&&
.Prev Discussion... /issued 857 AM EDT Fri Nov 2 2018/
UPDATE...
Cold front...from Tallahassee southwestward across across
the Gulf...continues trekking toward us with a fairly solid
line of showers and storms ahead of it. A pre-frontal line
of showers and storms well in advance of the
front...stretches from near cedar Key to about 50 to 60
miles west of Tampa Bay. This line is trending down and has
slowed some. Considering that - have shifted the morning
convection back some in time and trimmed it down a bit in
coverage. In addition - some patchy fog has formed around
Tampa Bay and areas east and south. Have updated the
forecasts to reflect these changes.
MARINE...
Short term concern is patchy fog on and around Tampa Bay
waters but expect this to lift 10-11 AM. Otherwise advancing
front will provide shifting and increasing winds along with
isolated to scattered thunderstorms. An exercise caution
headline is in place for today in the north and may need to
be upgraded and expanded in later forecasts.
&&
.Preliminary Point Temps/PoPs...
TPA 61 76 65 82 / 60 0 20 70
FMY 69 80 70 85 / 50 0 20 50
GIF 61 75 66 83 / 60 0 30 70
SRQ 64 78 68 83 / 60 0 20 60
BKV 56 73 62 82 / 60 0 20 70
SPG 64 74 67 80 / 60 0 20 60
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Tuesday evening for
Coastal Manatee-Coastal Sarasota-Pinellas.
Gulf waters...None.
&&
AVIATION...09/Rude
UPDATE/MARINE/FIRE WEATHER...09/RudeHazardous weather outlook, Nov 2, 5:01 AM EDT, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 501 AM EDT Fri Nov 2 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-022000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 501 AM EDT Fri Nov 2 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Isolated thunderstorms will be possible today as a cold front moves south through the region. Some thunderstorms could be strong to severe during the afternoon. Thunderstorms that develop today will be capable of producing damaging winds gusts, locally heavy rains, and occasional lightning strikes. If threatening weather approaches your location, move indoors immediately. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated thunderstorms will be possible each day through the period. Thunderstorms that develop will be capable of producing strong gusty winds, locally heavy rains, and occasional deadly lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather today and self activate if needed. McMichael
In the hours before
Special weather statement, Nov 2, 2:31 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
231 PM EDT FRI NOV 2 2018
FLZ050-149-151-249-251-021915-
Inland Pasco FL-Coastal Hillsborough FL-Pinellas FL-
Inland Hillsborough FL-Coastal Pasco FL-
231 PM EDT FRI NOV 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PASCO...PINELLAS AND
HILLSBOROUGH COUNTIES UNTIL 315 PM EDT...
At 226 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 30
miles west of Hudson to 20 miles west of Palm Harbor to 35
miles west of Anna Maria. Movement of these storms was
east at 50 mph.
If these storms do not weaken before reaching the coast...warnings
may become necessary for portions of Pasco...Pinellas...and
Hillsborough County. People in these areas...especially those with
outdoor activities or events should monitor the weather closely and
be prepared to take quick action should warnings be issued.
Locations impacted include...
Tampa, Clearwater, Largo, Pinellas Park, Temple Terrace, Seminole,
New Port Richey, Downtown Saint Petersburg, Hudson, Fort Desoto Park,
Holiday, Saint Petersburg, Lutz, St. Petersburg, St. Pete Beach, Palm
Harbor, New Port Richey East, Tampa International Airport, East
Lake-Orient Park and Egypt Lake-Leto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Ruskin.
&&
LAT...LON 2811 8288 2821 8291 2827 8281 2842 8272
2841 8270 2843 8267 2843 8243 2766 8231
2764 8235 2765 8255 2762 8256 2762 8261
2758 8268 2755 8281 2758 8283 2772 8281
2786 8291
TIME...MOT...LOC 1826Z 249DEG 42KT 2842 8319 2810 8309 2758 8334
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 1:25 PM EDT | Special Marine Warning | TBW | 50 min | |
| Nov 2, 2:02 PM EDT | Special Marine Warning | TBW | 43 min | |
| Nov 2, 2:31 PM EDT | Special Weather Statement | TBW | Hillsborough, Pasco, Pinellas | 44 min |
| Nov 2, 2:33 PM EDT | Special Marine Warning | TBW | 57 min | |
| Nov 2, 2:48 PM EDT | Special Marine Warning | TBW | 57 min | |
| Nov 2, 2:52 PM EDT | Tornado Warning | TBW | Pinellas | 23 min |
| Nov 2, 3:05 PM EDT | Tornado Warning | TBW | Pinellas | 25 min |
| Nov 2, 3:08 PM EDT | Tornado Warning | TBW | Hillsborough, Pinellas | 37 min |
| Nov 2, 3:15 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Hillsborough, Pasco, Polk | 45 min |
| Nov 2, 3:16 PM EDT | Tornado Warning | TBW | Pasco | 29 min |
| Nov 2, 3:21 PM EDT | Tornado Warning | TBW | Hillsborough | 24 min |
| Nov 2, 3:23 PM EDT | Special Marine Warning | TBW | 67 min | |
| Nov 2, 3:23 PM EDT | Tornado Warning | TBW | Hillsborough | 14 min |
| Nov 2, 3:45 PM EDT | Tornado Warning | TBW | Hernando, Pasco | 30 min |
| Nov 2, 3:47 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Hillsborough, Pasco, Polk, Sumter | 28 min |
| Nov 2, 3:52 PM EDT | Tornado Warning | TBW | Manatee | 23 min |
| Nov 2, 3:55 PM EDT | Severe Thunderstorm Warning | TBW | Hardee, Hillsborough, Manatee, Polk | 35 min |
| Nov 2, 4:00 PM EDT | Tornado Warning | TBW | Polk | 30 min |
| Nov 2, 4:06 PM EDT | Tornado Warning | TBW | Sumter | 24 min |
| Nov 2, 4:20 PM EDT | Special Weather Statement | TBW | Sumter | 25 min |
| Nov 2, 4:28 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 21 min |
| Nov 2, 4:53 PM EDT | Special Weather Statement | TBW | Hardee, Highlands | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.